Alert archive / Minnesota / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 4, 2014, 7:20 AM CDT for Aitkin County, Crow Wing County, Minnesota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 7:20 AM CDT (12:20 UTC)
- Expired
- Sep 4, 2014, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 129 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 8:46 AM CDT | HEAVY RAIN 2.22 | Aitkin, MN | RAIN FELL FROM 6 AM TO 715 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
298 WGUS53 KDLH 041220 FFWDLH MNC001-035-041530- /O.NEW.KDLH.FF.W.0005.140904T1220Z-140904T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 720 AM CDT THU SEP 4 2014 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CROW WING COUNTY IN EAST CENTRAL MINNESOTA... WEST CENTRAL AITKIN COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 1030 AM CDT * AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AREAS WITHIN THE WARNED AREA HAVE RECEIVED IN EXCESS OF ONE INCH IN THE LAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE NEXT COUPLE HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BRAINERD...CUYUNA COUNTRY STATE PARK...AITKIN...BAXTER...BREEZY POINT...CROSBY...CUYUNA...DEERWOOD...GLORY...HASSMAN...IRONTON... JENKINS...LAKE HUBERT...LEGIONVILLE...MERRIFIELD...MISSION... NISSWA...PEQUOT LAKES...PINE KNOLL...RIVERTON...ROSSBURG... TROMMALD...WALDECK...WOLFORD AND WOODROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4671 9355 4642 9354 4632 9430 4666 9433 $$ TENTINGER
2 follow-up statements
437 WGUS73 KDLH 041459 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 959 AM CDT THU SEP 4 2014 MNC001-035-041530- /O.CON.KDLH.FF.W.0005.000000T0000Z-140904T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CROW WING MN-AITKIN MN- 959 AM CDT THU SEP 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL AITKIN AND CENTRAL CROW WING COUNTIES UNTIL 1030 AM CDT... AT 957 AM CDT...NATIONAL WEATHER SERVICE CONTINUES TO INDICATE THAT FLASH FLOODING REMAINS A THREAT ACROSS CROW WING AND AITKIN COUNTIES DUE TO EXCESSIVE RAINFALL FROM WEDNESDAY NIGHT AND AGAIN THIS MORNING. AREAS WITHIN THE WARNING RECEIVED 1 TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME THIS MORNING...AND COULD CONTINUE TO POSE A THREAT FOR LOW LYING AND FLOOD PRONE AREAS. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...BRAINERD...CUYUNA COUNTRY STATE PARK...AITKIN... BAXTER...BREEZY POINT...CROSBY...CUYUNA...DEERWOOD... GLORY...HASSMAN.. .IRONTON...JENKINS...LAKE HUBERT... LEGIONVILLE...MERRIFIELD...MISSION...NISSWA...PEQUOT LAKES...PINE KNOLL...RIVERTON...ROSSBURG...TROMMALD...WALDECK...WOLFORD AND WOODROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4671 9355 4642 9354 4632 9430 4666 9433 $$ TENTINGER
616 WGUS73 KDLH 041525 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1025 AM CDT THU SEP 4 2014 MNC001-035-041539- /O.EXP.KDLH.FF.W.0005.000000T0000Z-140904T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CROW WING MN-AITKIN MN- 1025 AM CDT THU SEP 4 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL AITKIN AND CENTRAL CROW WING COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 AM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...AND LOCAL OFFICIALS HAVE REPORTED THAT THE CONDITIONS HAVE IMPROVED ACROSS THE CROW WING AND AITKIN COUNTY AREAS...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4671 9355 4642 9354 4632 9430 4666 9433 $$ TENTINGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 6:30 AM CDT, 50 minutes earlier.
Area forecast discussion, Sep 4, 6:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 630 AM CDT THU SEP 4 2014 .UPDATE... ISSUED AT 630AM CDT THU SEP 4 2014 UPDATED FOR THE NEW 12Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 323 AM CDT THU SEP 4 2014 PRIMARY WARM FRONTAL ZONE IS DRAPED ACROSS THE I-94 CORRIDOR EARLY THIS MORNING AHEAD OF S/W TROF AXIS THAT IS EJECTING ACROSS N DAKOTA. RATHER SIGNIFICANT INCREASE IN COVERAGE/INTENSITY OF NEW CONVECTION HAS BEEN NOTED IN THE PAST HOUR OR SO TO THE WEST OF FARGO WITHIN STRONG WARM/MOIST ADVECTION ZONE IN THE 925-850 LAYER AUGMENTED BY SOME LOW LEVEL FRONTOGENESIS. THIS IS EXPECTED TO CONT TO EVOLVE UPSCALE WITH AN MCS POSSIBLY WITH EMBEDDED SUPERCELL STRUCTURES PROPAGATING EASTWARD ACROSS MUCH OF THE DULUTH CWA THROUGH THIS MORNING. WHILE THE SEVERE THREAT SHOULD DIMINISH GRADUALLY WITH EASTWARD PROGRESSION..THERE WILL STILL BE AT LEAST SOME RISK OF LARGE HAIL AND STRONG WINDS ACROSS THE SOUTHERN DULUTH CWA THIS MORNING AND IN PARTICULAR TO THE WEST OF I35 AND SOUTH OF HIGHWAY 2. WE HAVE TRIED TO TIME THE MCS EASTWARD TIED TO THE MAX IN LOW LEVEL WAA/FGEN ASSOCIATED WITH THE NOSE OF THE LLJ INTERACTING WITH THE 925-850 FRONTAL ZONE..WHICH WOULD BRING IT TO THE DULUTH AND WRN LK SUPERIOR AREAS BY LATE MORNING. A GRADUAL WEAKENING TREND IS EXPECTED OVER THE MIDDAY HOURS..BUT DYNAMIC/ADVECTIVE PROCESSES ASSOCIATED WITH DEEP-LAYER CYCLOGENESIS TO OUR NORTH AND SOME HEATING DURING THE DAY SHOULD ALLOW FOR RAPID DESTABILIZATION IN THE WAKE OF THE MORNING MCS IN A NARROW ZONE TO THE EAST OF THE ADVANCING FRONT. THIS IS EXPECTED TO LEAD TO A SECOND WINDOW OF POTENTIAL STRONG CONVECTIVE DEVELOPMENT LATE AFTERNOON AND EVENING ALONG AND ROUGHLY EAST OF A LINE FROM ELY TO DULUTH TO PINE CITY. INSTABILITY/SHEAR KINEMATIC PARAMETERS APPEAR TO BE FAVORABLE ONCE AGAIN FOR SVR STORMS AND SUPERCELLS..WITH THE GREATEST RISK OVER THE MN ARROWHEAD AND NW WISCONSIN WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED. CHANCES FOR PRECIP SHOULD END IN MOST AREAS BY MIDNIGHT..EXCEPT OVER FAR NRN MN WHERE A CHANCE FOR SHOWERS WILL LINGER MOST OF THE NIGHT IN CLOSER PROXIMITY TO DEEPENING/CLOSING OFF MID LEVEL TROF AXIS. FAIRLY STRONG W/NW SURFACE GRADIENT SHOULD ALLOW FOR DECENT SURFACE FLOW FOR MOST OF THE NIGHT THUR NIGHT..WITH STRONGER WINDS OVER WRN LK SUPERIOR. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 323 AM CDT THU SEP 4 2014 IT APPEARS FALL LIKE WEATHER IS ON THE WAY...PARTICULARLY FOR NEXT WEEK. THE NORTHLAND WILL BE IN THE WAKE OF A STRONG COLD FRONT FRIDAY. I LOWERED THE HIGH TEMPERATURE FORECAST A BIT. THE MODELS PRIMARILY INDICATE SUNNY SKIES IN THE AFTERNOON...BUT I AM LESS CONVINCED DUE TO THE COLD AIR ADVECTION IN THE NW FLOW. PARTLY CLOUDY SKIES ARE LIKELY DUE TO THIS...SO I INCREASED THE CLOUD COVER FORECAST. A WEAK COLD FRONT WILL MOVE THROUGH THE NORTHLAND FRIDAY NIGHT...AND ANOTHER COLD FRONT WILL STALL NEAR OR JUST NORTH OF THE MINNESOTA/CANADA BORDER SATURDAY NIGHT OR SUNDAY. TEMPERATURES OVER THE WEEKEND SHOULD BE NEAR NORMAL. MONDAY COULD FEEL LIKE THE LAST DAY OF SUMMER. THERE WILL LIKELY BE RELATIVELY WARM SW FLOW WHICH HELP TEMPERATURES TO CLIMB TO THE LOW 70S. THE FORECAST HAS LOW CHANCES OF SHOWERS AND STORMS...BUT THIS IS MORE OF AN ARTIFACT OF PREVIOUS MODELS RUNS. THE LATEST GFS AND ECMWF HAVE PCPN WITH AN APPROACHING COLD FRONT FROM THE NW HOLDING OFF UNTIL AT LEAST MONDAY NIGHT...SO WE MIGHT BE ABLE TO LOWER PCPN CHANCES FOR MONDAY EVEN MORE WITH FUTURE UPDATES. THE MIDDLE OF THE WEEK MIGHT SEE A SIGNIFICANT DROP IN TEMPERATURES WITH WET AND CLOUDY WEATHER AS A COLD FRONT MOVES INTO THE REGION. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT CONSIDERING THIS PERIOD IS 6 TO 7 DAYS OUT. I LOWERED THE TEMPERATURE FORECAST FOR TUESDAY AND WEDNESDAY...BUT WE MIGHT NEED TO DO SO MUCH MORE WITH SUBSEQUENT FORECASTS. HIGHS COULD DROP TO THE LOW TO MID 50S BY THURSDAY AS A COOL CANADIAN HIGH PRESSURE AIR MASS GRADUALLY SHIFTS INTO THE UPPER MIDWEST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 630 AM CDT THU SEP 4 2014 MUCH OF NE MINNESOTA AND NW WISCONSIN WILL SEE SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS COULD BE STRONG TO SEVERE WITH THE THREAT OF LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE THERE SHOULD BE A TRANSITION FROM MORE PREDOMINANT IFR/MVFR CONDITIONS EARLY THIS MORNING TO MVFR CONDITIONS THIS AFTERNOON...AND THEN VFR CONDITIONS LATE THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY. GUSTY WNW WINDS WILL DEVELOP BEHIND ITS WAKE. SOME TERMINALS WILL SEE MVFR CIGS RETURN LATER TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... DLH 71 53 64 47 / 80 20 0 10 INL 73 46 64 41 / 50 30 10 10 BRD 76 52 65 47 / 80 10 0 0 HYR 82 54 65 44 / 60 40 0 0 ASX 80 55 66 47 / 70 50 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...MILLER LONG TERM...GROCHOCINSKI AVIATION...GROCHOCINSKI
Hazardous weather outlook, Sep 4, 4:09 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 409 AM CDT THU SEP 4 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050915- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 409 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THIS MORNING...WITH THE GREATEST THREAT OF DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL GENERALLY ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR IN MINNESOTA. MORNING STORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY OVER THE MIDDAY HOURS AS THEY MOVE INTO THE MINNESOTA ARROWHEAD AND NORTHWEST WISCONSIN. HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO REDEVELOP OVER EASTERN MINNESOTA AND NORTHWEST WISCONSIN LATE THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE ROUGHLY FROM ELY TO CLOQUET...TO PINE CITY. THE PRIMARY THREATS WITH THIS SECOND ROUND OF STORMS IS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...BUT THERE WILL BE AT LEAST SOME RISK OF TORNADOES WITH THE GREATEST THREAT OVER NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY OF NEXT WEEK. AT THIS TIME THE THREAT OF SEVERE STORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. LSZ121-140>148-050915- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 409 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM MID MORNING INTO TONIGHT OVER ALL OF WESTERN LAKE SUPERIOR. SOME STORMS COULD BE STRONG OR SEVERE...WITH STRONG WINDS...LOCALLY HIGH WAVES...LARGE HAIL AND INTENSE LIGHTNING. A SMALL CRAFT ADVISORY MAY ALSO BE NEEDED TONIGHT AS WEST TO NORTHWEST WINDS INCREASE BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY FOR STRONG NORTHWEST WINDS AND HIGHER WAVES BEHIND A COLD FRONT. THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. MILLER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 4, 6:42 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 642 AM CDT THU SEP 4 2014 MNZ037-038-WIZ001-006-041200- BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE- 642 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORM WITH HAIL IN NORTHEAST PINE COUNTY... AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF BRUNO...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND GUSTS UP TO 30 MPH... * THE THUNDERSTORM WILL BE NEAR... NICKERSON BY 650 AM... KINGSDALE AND CLOVERTON BY 655 AM... COZY CORNER BY 700 AM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4645 9217 4594 9216 4598 9280 4641 9288 GROCHOCINSKI
Special weather statement, Sep 4, 6:45 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 645 AM CDT THU SEP 4 2014 MNZ036>038-041200- CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN- 645 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORM WITH SMALL HAIL IN AITKIN COUNTY... AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RICE LAKE WILDLIFE REFUGE... MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL... * THE THUNDERSTORM WILL BE NEAR... DADS CORNER BY 650 AM... RONALD BY 700 AM... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4664 9290 4624 9283 4632 9349 4654 9352 GROCHOCINSKI
Special weather statement, Sep 4, 6:46 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 646 AM CDT THU SEP 4 2014 MNZ035-036-041200- NORTHERN AITKIN-SOUTH AITKIN- 646 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORM WITH HAIL NEAR AITKIN... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GLORY...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL... * THE THUNDERSTORM WILL BE NEAR... KIMBERLY AND GLEN BY 655 AM... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4675 9327 4634 9315 4634 9374 4655 9379 GROCHOCINSKI
Special weather statement, Sep 4, 6:48 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
648 AM CDT THU SEP 4 2014
MNZ036>038-041215-
CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-
648 AM CDT THU SEP 4 2014
...STRONG THUNDERSTORM WITH HAIL NEAR MCGRATH...
AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCGRATH...MOVING EAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...
* THE THUNDERSTORM WILL BE NEAR...
ARTHYDE BY 655 AM...
RUTLEDGE AND FINLAYSON BY 705 AM...
WILLOW RIVER AND ASKOV BY 710 AM...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4609 9273 4611 9307 4615 9308 4615 9336
4632 9339 4645 9278
GROCHOCINSKILocal storm report, Sep 4, 7:12 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
712 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND GST BRAINERD 46.35N 94.19W
09/04/2014 M69 MPH CROW WING MN TRAINED SPOTTER
THE ANEMOMETER MEASURED WINDS AS HIGH AS 69 MPH. ROOF
DAMAGE TO THE HOME OF THE SPOTTER.
&&
G2Local storm report, Sep 4, 7:20 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
720 AM CDT THU SEP 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN 2 NE AITKIN 46.55N 93.68W
09/04/2014 M1.78 INCH AITKIN MN AWOS
AWOS STATION AITKIN AIRPORT /AIT/ HEAVY RAIN
DURATION 1 HOUR.
0606 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/04/2014 M1.00 INCH CROW WING MN MESONET
MESONET STATION 3 W WOODROW /BIRM5/ HEAVY
RAIN DURATION 6 HOURS.
0606 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/04/2014 M0.88 INCH CROW WING MN MESONET
MESONET STATION 3 W WOODROW /BIRM5/ HEAVY
RAIN DURATION 1 HOUR.
0644 AM HEAVY RAIN 3 NE JENKINS 46.68N 94.29W
09/04/2014 M1.26 INCH CROW WING MN MESONET
MESONET STATION JENKINS 3 ENE /CW8652/ HEAVY
RAIN DURATION 6 HOURS.
0647 AM HEAVY RAIN 2 SW BREEZY POINT 46.58N 94.24W
09/04/2014 M1.51 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 2 SW /CW9381/
HEAVY RAIN DURATION 6 HOURS.
0652 AM HEAVY RAIN 2 SW BREEZY POINT 46.58N 94.24W
09/04/2014 M1.26 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 2 SW /CW9381/
HEAVY RAIN DURATION 1 HOUR.
0632 AM HEAVY RAIN 5 S NISSWA 46.42N 94.30W
09/04/2014 M0.99 INCH CROW WING MN MESONET
MESONET STATION EAST GULL LAKE 2 ENE
/DW5836/ HEAVY RAIN DURATION 6 HOURS.
0632 AM HEAVY RAIN 5 S NISSWA 46.42N 94.30W
09/04/2014 M0.82 INCH CROW WING MN MESONET
MESONET STATION EAST GULL LAKE 2 ENE
/DW5836/ HEAVY RAIN DURATION 1 HOUR.
0643 AM HEAVY RAIN 5 SSE BREEZY POINT 46.55N 94.17W
09/04/2014 M1.29 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 5 SE /DW6213/
HEAVY RAIN DURATION 6 HOURS.
0643 AM HEAVY RAIN 5 SSE BREEZY POINT 46.55N 94.17W
09/04/2014 M1.08 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 5 SE /DW6213/
HEAVY RAIN DURATION 1 HOUR.
0600 AM HEAVY RAIN EAST GULL LAKE 46.41N 94.35W
09/04/2014 M0.84 INCH CASS MN MESONET
MESONET STATION EAST GULL LAKE /GLLM5/ HEAVY
RAIN DURATION 6 HOURS.
0600 AM HEAVY RAIN EAST GULL LAKE 46.41N 94.35W
09/04/2014 M0.77 INCH CASS MN MESONET
MESONET STATION EAST GULL LAKE /GLLM5/ HEAVY
RAIN DURATION 1 HOUR.
&&
NWS DULUTH MN
IRIS SYSTEMThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 PM CDT | Areal Flood Advisory | DLH | Pine | 8 hr |
| Sep 4, 4:21 AM CDT | Special Weather Statement | DLH | Wadena | 14 min |
| Sep 4, 5:02 AM CDT | Special Weather Statement | DLH | Crow Wing | 13 min |
| Sep 4, 5:12 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 63 min |
| Sep 4, 5:39 AM CDT | Special Weather Statement | DLH | Aitkin | 36 min |
| Sep 4, 5:49 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 26 min |
| Sep 4, 6:04 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 41 min |
| Sep 4, 6:23 AM CDT | Severe Thunderstorm Warning | DLH | Cass | 22 min |
| Sep 4, 6:42 AM CDT | Special Weather Statement | DLH | Pine | 18 min |
| Sep 4, 6:45 AM CDT | Special Weather Statement | DLH | Aitkin | 15 min |
| Sep 4, 6:46 AM CDT | Special Weather Statement | DLH | Aitkin | 14 min |
| Sep 4, 6:46 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 44 min |
| Sep 4, 6:48 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing, Pine | 6 hr |
| Sep 4, 6:48 AM CDT | Special Weather Statement | DLH | Pine | 27 min |
| Sep 4, 6:53 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 37 min |
| Sep 4, 7:00 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 45 min |
| Sep 4, 7:23 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Crow Wing, Pine | 37 min |
| Sep 4, 7:41 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 34 min |
| Sep 4, 7:50 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 40 min |
| Sep 4, 8:14 AM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Pine | 6 hr |
| Sep 4, 8:33 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 42 min |
Nearby
Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.